# SDR AALA202404194757

- Difficulty date: April 18, 2024
- Submitted: April 19, 2024
- Operation: Air carrier
- Aircraft: N894NN
- Make and model: Boeing 737823
- Aircraft serial: 31147
- Aircraft time: 34,872 hours, 14,918 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 6454052
- Condition: Burned Out
- Location: Recirc Fan
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

AIRCRAFT WAS GROUNDED: CLIMBING OUT OF LOS ANGELES APPROXIMATELY 31,000 FEET FLIGHT ATTENDANTS AND SEVERAL PASSENGERS COMPLAINED OF A SMELL CLOSELY RESEMBLING A BURNT MATCH SMELL.  BOTH RECIRC FANS WERE BOTH IMMEDIATELY TURNED OFF. THE SMELL SEEMED TO DISSIPATE QUICKLY.   NO FURTHER UNUSUAL SMELLS WERE NOTICED FOR THE REMAINDER OF THE FLIGHT. MAINTENANCE FOUND RH RECIRCULATION FAN BEARINGS DEFECTIVE. REPLACED WITH SERVICEABLE FAN . IAW AMM 21-25-02-400-801.
